# SDR GAIA9839

- Difficulty date: April 10, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N94279
- Make and model: Cvac 240D
- Aircraft serial: 101
- Engine: Rroyce DART5424
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Part time: 18,638 hours
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: E, A

## Discrepancy

DURING CLIMB AND APPROACHING 11,500 FEET TO LEVEL OFF AT 12,000 FEET, THERE WAS A FLASH AND THE LEFT ENGINE AUTOFEATHERED.  ALL INDICATIONS WERE NORMAL.  AN EMERGENCY WAS DECLARED, THE ACFT LANDED AT IND (WHICH WAS THE POINT OF DEPARTURE) WITH NO DIFFICULTY.  THE ENGINE HAS BEEN INSPECTED AND DETERMINED THERE WAS AN INTERNAL FAILURE IN THE ENGINE NOSE SECTION.  THE ENGINE WAS REMOVED AND REPLACED WITH A SERVICEABLE ENGINE.  THE DAMAGED ENGINE WILL BE SENT OUT FOR REPAIR.  (X)
